This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Academic Highlights

Discontinuation of Antidepressant Therapy: Emerging Complications and Their Relevance

Chairperson: Chris Thompson

Published: October 15, 1998

Article Abstract

Discontinuation reactions are a group of characteristic physical and psychological symptoms that commence shortly after stopping or, less commonly, after reducing the dose of an antidepressant, stated Peter Haddad, M.D. These symptoms are usually short-lived, may be suppressed by reintroduction of the antidepressant, and are distinct from either relapse or recurrence of the primary psychiatric disorder. An antidepressant discontinuation reaction was first reported in 1959 in association with imipramine, but it is now well established that this phenomenon occurs with most antidepressants.

Volume: 59

Quick Links: Depression (MDD)

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Effect of Zuranolone on Concurrent Anxiety and Insomnia Symptoms in Women With Postpartum Depression

Zuranolone was associated with improvements in depressive and anxiety symptoms and was beneficial for insomnia and patient-perceived...

Read More...